Alert archive / Michigan / Frost Advisories in 2015
Frost Advisory 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this frost advisory at May 13, 2015, 3:21 PM EDT for 23 counties in Michigan. It took effect at May 14, 2015, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2015, 3:21 PM EDT (19:21 UTC)
- In effect from
- May 14, 2015, 2:00 AM EDT
- Expired
- May 14, 2015, 7:56 AM EDT
- In force
- 6 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
251 WWUS73 KGRR 131921 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 321 PM EDT WED MAY 13 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-140330- /O.NEW.KGRR.FR.Y.0002.150514T0600Z-150514T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 321 PM EDT WED MAY 13 2015 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY. HAZARDOUS WEATHER... * AREA OF FROST ARE EXPECTED AFTER MIDNIGHT. * THE FROST WILL BE WIDESPREAD IN RURAL AREA THAT HAVE LITTLE IN THE WAY OF TREE COVER. IMPACTS... * SENSITIVE VEGETATION MAY BE DAMAGED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ WDM
3 follow-up statements
855 WWUS73 KGRR 140136 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 936 PM EDT WED MAY 13 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-140945- /O.CON.KGRR.FR.Y.0002.150514T0600Z-150514T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 936 PM EDT WED MAY 13 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... HAZARDOUS WEATHER... * AREAS OF FROST DEVELOPING DURING THE EARLY MORNING HOURS THURSDAY. * THE FROST MAY BECOME WIDESPREAD IN RURAL AREAS THAT HAVE LITTLE IN THE WAY OF TREE COVER. IMPACTS... * SENSITIVE VEGETATION MAY BE DAMAGED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
401 WWUS73 KGRR 140718 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 318 AM EDT THU MAY 14 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-141200- /O.CON.KGRR.FR.Y.0002.000000T0000Z-150514T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 318 AM EDT THU MAY 14 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... HAZARDOUS WEATHER... * AREAS OF FROST DEVELOPING DURING THE EARLY MORNING HOURS TODAY. * THE FROST MAY BECOME WIDESPREAD IN RURAL AREAS THAT HAVE LITTLE IN THE WAY OF TREE COVER. IMPACTS... * SENSITIVE VEGETATION MAY BE DAMAGED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
433 WWUS73 KGRR 141156 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 756 AM EDT THU MAY 14 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-141300- /O.CAN.KGRR.FR.Y.0002.000000T0000Z-150514T1200Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY... CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON... GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN... KALAMAZOO...BATTLE CREEK...JACKSON 756 AM EDT THU MAY 14 2015 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE FROST ADVISORY. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at May 13, 2:42 PM EDT, 39 minutes earlier.
Area forecast discussion, May 13, 2:42 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
242 PM EDT WED MAY 13 2015
LATEST UPDATE...
UPDATE
.SYNOPSIS...
ISSUED AT 330 AM EDT WED MAY 13 2015
HIGH PRESSURE WILL BUILD IN TODAY THROUGH TONIGHT INTO THURSDAY AND
BRING FAIR BUT COOL WEATHER. A WARM FRONT WILL BRING SHOWERS AND
PERHAPS A FEW THUNDERSTORMS THURSDAY NIGHT AND FRIDAY. WARM
WEATHER IS ANTICIPATED FOR THE WEEKEND WITH A CONTINUED CHANCE OF
A SHOWER OR THUNDERSTORM.
&&
.UPDATE...
ISSUED AT 240 PM EDT WED MAY 13 2015
JUST A QUICK HEADS UP... I WILL BE ISSUING A FROST ADVISORY FOR
THE ENTIRE CWA FOR THE OVERNIGHT HOURS TONIGHT WITHIN THE NEXT 1/2
HOUR. SKIES WILL CLEAR...WINDS WILL BE LIGHT AND DEW POINTS ARE IN
THE MID 30S... MOST RURAL LOCATIONS SHOULD HAVE NO PROBLEM
GETTING FROST TOWARD MORNING.
&&
.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 330 AM EDT WED MAY 13 2015
OUR PRIMARY SHORT TERM FORECAST CHALLENGE IS TO DETERMINE
PROBABILITIES FOR SHOWERS/STORMS THURSDAY NIGHT AND FRIDAY. A WARM
FRONT WILL BRING SCATTERED SHOWERS BEGINNING LATE THURSDAY NIGHT.
THUNDERSTORMS ARE UNLIKELY THOUGH DUE TO VERY LITTLE TO NO SFC OR
ELEVATED INSTABILITY. SOME SHOWERS WILL LINGER FRIDAY ALONG WITH
POTENTIAL FOR A FEW THUNDERSTORMS AS WEAK INSTABILITY DEVELOPS.
IN THE NEAR TERM HIGH PRESSURE WILL BRING FAIR BUT COOL WEATHER
TODAY THROUGH TONIGHT INTO THURSDAY. IT WILL BE QUITE COOL TONIGHT
WITH CLEAR SKIES AND VERY LIGHT WINDS SETTING UP GOOD RADIATIONAL
COOLING CONDITIONS WITH HIGH PRESSURE IN PLACE. HOWEVER ONLY
PATCHY FROST IS ANTICIPATED AT TYPICALLY COLDER LOCATIONS OF OUR
FAR NORTHERN FCST AREA AS SUGGESTED BY A CONSENSUS OF 00Z NUMERICAL
GUIDANCE TEMP/DEW PT NUMBERS.
.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 330 AM EDT WED MAY 13 2015
THE LONG TERM CONTINUES TO LOOK TO BE WARM...WET AND ACTIVE. THE
UPPER FLOW PATTERN WILL BEGIN THE PERIOD WITH 500MB RIDGING IN
PLACE...REPLACED BY DEEP SOUTHWEST FLOW FOR MUCH OF THE TIME (SAT
NIGHT INTO MONDAY). AT THE SURFACE A DEEP LOW WILL BE SITUATED IN
THE PLAINS STATES WITH A MOIST SOUTHERLY FLOW OF AIR OFF THE GULF
STREAMING NORTH INTO THE GREAT LAKES.
WE WILL FEATURE CHANCES FOR SHOWERS AND STORM MUCH OF THE LONG TERM
PERIOD...BUT IT WILL NOT BE RAINING ALL THE TIME. FRIDAY NIGHT INTO
SATURDAY NIGHT THERE ARE NOT SIGNIFICANT FEATURES PRESENT TO FOCUS
PRECIPITATION. SUNDAY THROUGH MONDAY HOWEVER...A BOUNDARY SHOULD BE
PRESSING THROUGH THE REGION COINCIDENT WITH HIGH MOISTURE. HAVE THE
HIGHEST CHANCES FOR PRECIP SUNDAY THROUGH MONDAY.
COOLER AND DRIER WEATHER WILL SETTLE IN FOR MONDAY NIGHT AND TUESDAY
AS THE BOUNDARY SHIFTS EAST AND HIGH PRESSURE BUILDS IN.
HIGHS WILL BE IN THE 70S MUCH OF THE TIME...WITH 80 DEGREE TEMPS
POSSIBLE SATURDAY AND SUNDAY DEPENDING ON CLOUDS AND RAIN.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 127 PM EDT WED MAY 13 2015
AS HIGH PRESSURE MOVES OVER MICHIGAN...STRATOCU WILL CONTINUE TO
ERODE THIS AFTERNOON AND BECOME SCATTERED BY EVENING.
&&
.MARINE...
ISSUED AT 330 AM EDT WED MAY 13 2015
FAIRLY MINIMAL WIND AND WAVE ACTION IS ANTICIPATED TODAY THROUGH
TONIGHT AS HIGH PRESSURE BUILDS IN.
&&
.HYDROLOGY...
ISSUED AT 1135 AM EDT WED MAY 13 2015
HAVE DOWNGRADED THE FLOOD WARNING TO AN ADVISORY ON THE ROGUE
RIVER AS THE GAGE HAS BEEN FALLING THIS MORNING AND LEVELS ARE
STEADY UPRIVER AT THE ROCKFORD DAM. THE ROGUE AND CHIPPEWA ARE
EXPECTED TO FALL BELOW BANKFULL ON THURSDAY. WITH THE RAINFALL
RECEIVED THIS WEEK... RIVERS ARE RUNNING NEAR TO ABOVE NORMAL
AREA-WIDE. PRECIPITATION AMOUNTS AROUND A QUARTER INCH ON FRIDAY
WOULD FLATTEN OUT THE FALL RATES OR CAUSE MODEST RISES... BUT NOT
ENOUGH TO SEND RIVERS ABOVE BANKFULL. THERE WILL BE ADDITIONAL
PRECIPITATION CHANCES INTO EARLY NEXT WEEK.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY FROM 2 AM TO 8 AM EDT THURSDAY FOR MIZ037>040-
043>046-050>052-056>059-064>067-071>074.
LM...NONE.
&&
UPDATE...WDM
SYNOPSIS...LAURENS
SHORT TERM...LAURENS
LONG TERM...DUKE
AVIATION...04
HYDROLOGY...CAS
MARINE...LAURENSHazardous weather outlook, May 13, 3:58 AM EDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 358 AM EDT WED MAY 13 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-140800- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 358 AM EDT WED MAY 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS POSSIBLE TONIGHT ESPECIALLY ACROSS CENTRAL LOWER MICHIGAN AND INTERIOR PORTIONS OF LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN ISOLATED THUNDERSTORM IS POSSIBLE LATE THURSDAY NIGHT INTO FRIDAY...WITH MORE NUMEROUS STORMS OVER THE WEEKEND INTO NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-140800- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 358 AM EDT WED MAY 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE OVER LAKE MICHIGAN FROM SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 9:55 PM EDT | River Flood Warning | GRR | Kent | 40 hr |
| May 13, 10:29 AM EDT | River Flood Advisory | GRR | Kent | 25 hr |
Nearby
Frost Advisories in Michigan, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.